Hail, Vernon
- When
- April 30, 7:20 PM CST
- Where
- Vernon County, New Llano
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.117, -93.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 30, 5:05 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 PM CDT FRI APR 30 2004 .DISCUSSION...UPDATED ZONES TO KEEP LIKELY POPS GOING ACROSS THE NERN ZONES BASED ON RADAR TRENDS. RAISED POPS ACROSS THE NWRN ZONES FOR CURRENT TRENDS. RW/TRW CONTINUE FORMING ON WWD-MOVING OUTFLOW BDRY IN HIGH THETA-E AIR. HOLDING POPS IN CHC AREA I-10 SWD W/ LITTLE ACTIVITY GOING THERE. -LGE && .PRELIMINARY POINT TEMPS/POPS... LCH 70 79 59 72 / 30 50 70 30 BPT 70 80 57 74 / 30 50 70 30 AEX 66 79 59 68 / 70 70 70 20 LFT 67 82 62 68 / 30 50 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && .PREVIOUS DISCUSSION...CONVECTION CURRENTLY ONGOING ACROSS NORTHEAST PORTION OF FCST AREA. MSAS INDICATING STRONG SURFACE CONVERGENCE ACROSS THIS AREA AS OUTFLOWS FROM EARLIER CONVECTION MIGRATE WEST. BALANCE OF WESTWARD DEVELOPING STORMS AND EASTWARD STORM MOTION RESULTING IN SOME HEAVIER RAINS. HENCE...SEVERAL URBAN AND SMALL STREAM ADVISORIES IN EFFECT. RIVER FLOOD WARNING ALSO ISSUED FOR THE VERMILION AT LAFAYETTE. EXPECTING STORM DISSIPATION THIS EVENING. RAIN CHANCES CONTINUE SATURDAY AS SIGNIFICANT MID/UPPER WAVE ADVANCES ACROSS PLAINS. ASSOCIATED COLD FRONT NOW SIMILARLY PROGGED BY GFS/ETA TO MOVE ACROSS REGION PRIMARILY THROUGH THE LATE AFTERNOON/EVENING HOURS. WITH BETTER CONTINUITY...WILL TWEAK CURRENT ZONE PACKAGE. WILL MAINTAIN LIKELY POPS NORTH FOR THE AFTERNOON BUT BACK SOUTHERN ZONES BACK DOWN TO A CHANCE. LIKELY POPS WILL REMAIN SATURDAY EVENING ACROSS THE FCST AREA. GFS BULLSEYES SOME HEAVY POST FRONTAL PRECIP OVER THE REGION LATE SATURDAY NIGHT/SUNDAY MORNING AS STRONG VORT MAX MOVES THROUGH WITH WEAK SURFACE WAVE DEVELOPING OVER THE NORTHWEST GULF ALONG BOUNDARY. SOLUTION LOOKS SOMEWHAT SUSPECT AND WILL DISCOUNT AT THIS TIME. RAIN CHANCES DIMINISH SUNDAY AS SHARPLY DRIER AIR BEGINS TO FILTER IN FROM THE NORTHWEST. REMAINDER OF FORECAST REMAINS DRY AS LARGE FAIR WEATHER RIDGES ADVANCES ACROSS THE CENTRAL CONUS. MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CDT FRI APR 30 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 302030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 422 AM CDT FRI APR 30 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE TO THE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER RETURNING SUNDAY AFTERNOON INTO MID-WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. WILEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 AM MARINE TSTM WIND 49 SSW BURNS POINT 28.97N 91.96W
04/30/2004 46 MPH ST. MARY LA PUBLIC
REPORTED BY PLATFORM IN SOUTH MARSH ISLAND 10.
&&
THMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5393200.